Oral methylprednisolone question....

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Oral methylprednisolone question....

Postby nagsy » Fri Sep 25, 2009 11:50 am

Hi,

This is my first post on behalf of my wife who is 33 and has MS since 2004. At present she is having a relapse - spasms in arms and numbness in foot.
Neuro has prescribed 5 * 100mg of methylprednisolone per day for 5 days.

Can you please provide your experiences with this steroid good or bad, side effects etc etc?

Also we have planned a holiday in two and a half weeks time and are just worried about the side effects of a course of steroids. Normally a holiday in the sun does wonders and my wife is just thinking should she hold out until after getting back (unless she gets worse).

Any advice and suggestions appreciated.
Cheers,

Nagsy
User avatar
nagsy
Family Member
 
Posts: 26
Joined: Thu Sep 24, 2009 2:00 pm

Advertisement

Postby LR1234 » Fri Sep 25, 2009 12:40 pm

I would take the steroids. The made me feel a lot better.
LR1234
Family Elder
 
Posts: 1507
Joined: Wed Feb 11, 2009 3:00 pm
Location: California

Postby lyndacarol » Fri Sep 25, 2009 4:45 pm

Nagsy--There are probably as many people who have NOT seen improvement with glucocorticosteroids (steroids) as there are who HAVE seen improvement. I am one who has NOT improved; in fact, the side effects (fluid retention, diarrhea, etc.) discourage me from ever trying them again.

Each person's situation requires us to collect information, examine ourselves, and make our own decision.
User avatar
lyndacarol
Family Elder
 
Posts: 2393
Joined: Thu Dec 22, 2005 3:00 pm

Postby nagsy » Sat Sep 26, 2009 1:21 am

lyndacarol wrote:Each person's situation requires us to collect information, examine ourselves, and make our own decision.


Yes I totally agree....
User avatar
nagsy
Family Member
 
Posts: 26
Joined: Thu Sep 24, 2009 2:00 pm

Postby kathryn6112 » Sat Sep 26, 2009 12:13 pm

Nagsy, I have taken steroids a number of times in the past, and most of the time I begin to see improvement within 2 weeks. I would receommend she go ahead and try the steroids. The worst side effects I had were sleeplessness (your mind just races) and some nausea. They still might not help but I'm pretty sure the side effects would wear off before your vacation anyway.

Of course, everyone's experience is different, and they don't work every time. I'm at 4 weeks from my last round of steroids and I haven't seen any improvement yet.

Good luck and have a fun vacation!
User avatar
kathryn6112
Family Member
 
Posts: 36
Joined: Thu Apr 29, 2004 2:00 pm
Location: Enterprise, AL

Postby Rose2 » Wed Sep 30, 2009 10:18 pm

hi.
I just posted this above on a thread called Big dose of prednisone or something like that.

I have had Prednisone 4 times since my diagnosis.
Only once did I take that horrible long oral treatment. It was barbaric and never again.
I am now in another flare, taking 3 days of 1 hour IV solumedrol infusions at the out pt at the hospital.
i insisted no other way. My neuro was fine with it as none of the home health providers will infuse at home any more, they say.
I did have a good result from the oral, which i did complete like a good patient, and I am having a good result on day 2 of the IV.
Just my experience.
I was told to stay out of direct sun as this drug makes you sensitive to sunlight; sunburn, sunblock, hat, shirt, sit in shade, etc,
maybe clarify with pharmacist or ask md about IV?
Rose
User avatar
Rose2
Family Elder
 
Posts: 274
Joined: Sat Sep 12, 2009 2:00 pm
Location: SF area


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service